Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have been on Ramapril and take Amlodipine. Having tingling sensation in hands. Blood test normal. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions
I have been on Ramapril 2.5 + 1.5 for about 4 years and also take 5mg of Amlodipine daily, I have been having strange, spaced out feelings in my body, have tingling sensation in hands, and generally feeling unwell. Have spoken to my GP and have had a number of blood tests done - all negative. Could it be the amlodipne thats causinmg the problem? When I stopped taking the amlodipine for a couple of days before seeing my GP I seemed to feel better. However, today I have not taken it and feel quite unwell. The "spaced out feelings" tend to begin about 1.1/2 hours after taking the amlodipine. My BP is well controlled. Thanks
Posted Wed, 2 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 12 minutes later
Brief Answer:
may be possible.

Detailed Answer:
Respected sir
1. Tingling, flushing, palpitation, uneasiness can occur after amlodipine therapy. It happens because of its BP lowering and blood vessel dilating effects. At times true abnormal sensation (parasthesias) may occur with it. Since you do not feel any symptoms the day you don't take it, it is plausible that amlodipine is responsible for the symptoms.
2. A postural fall in BP should be examined at time of symptoms to rule out postural hypotension. If there is significant fall, a dose adjustment or withdrawal will be required.
3. There may be other causes for such sensations like neuropathies. If no other reason could be found, the drug may have to be withdrawn.
You need to consult your physician on this issue.
Hope this helps. Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor